MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS NON-WEARABLE

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS NON-WEARABLE
Model Number 15
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control evaluated the customers device and verified the reported issue.It was found that the battery power level was low, causing the device to power off.After unrelated repairs were completed, proper device operation was observed through functional and performance testing and the device was returned to the customer for use.Physio determined that use error was the cause of the reported issue.
 
Event or Problem Description
The customer contacted physio-control to report that their device powered off multiple times unexpectedly.In this state the device may not be able to deliver defibrillation therapy if needed.Physio-control contacted the customer to request additional information on the patient.No response has been received from the customer.
 
Additional Manufacturer Narrative
Physio-control further evaluated the device data and identified that the battery being utilized when the device powered off had a state of charge below 50% and was almost three years old (physio recommends that customers replace batteries every two years according to lifepak 15 operating instructions.Old, compromised batteries contribute to an increased resistance on the input power path, which can result in an excessive voltage drop when high current functions such as code summary printing are activated.The excessive voltage drop triggers the power fail detector circuit on the power board which in turn will cause the device to shut down or power cycle.Therefore, the root cause of the reported issue was an old battery.
 
Event or Problem Description

Brand Name
LIFEPAK® 15 DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS NON-WEARABLE
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key9158901
Report Number0003015876-2019-01662
Device Sequence Number16682243
Product Code MKJ
UDI-Device Identifier00883873911556
UDI-Public00883873911556
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1